Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wanda

Insomnia-Accutane Anyone

I'm not sure if this is a coincedence but I have been experiencing trouble sleeping now more than ever while on Accutane. Lately I've been waking up a lot at night but tonight I can't even fall asleep. I should be tired by now because I didn't wake up late this morning. It's been over 3 hours, almost 4 that I've been tossing and turning & have not dosed off, not even for 10 minutes. I went to bed around 12am & it's now 3:37 AM. I shut the lights off, close my eyes & I can't fall asleep. My mind has been racing and I've been feeling a bit anxious. I feel as if I'm on some kind of drug because I'm sort of dreaming but awake. I didn't have caffeine any where near the time I was gonna go to bed. I did have Minestrone soup for dinner but I'm not sure if that would've caused me to feel this way. During the day, I'm experiencing problems concentrating & forgetting a lot more things than the normal usual things we forget on a daily basis. Well, it's 3 hours before it's time for me to get up and go to work and here I am, typing away, wide awake.

Guys, if any of you has experienced this, please write. Thank you. I am definately going to call my Derm today. :(

Share this post


Link to post
Share on other sites

How long have you been on it? During the early phase of treatment people tend to be really keyed up, worrying about side effects and stuff, and that can definitely make it hard to sleep. Once you get used to the medication and it becomes just a part of your routine instead of this big huge thing, then you should find it easier to relax. If you've been on for a while and had this the whole time, or you didn't have it until recently, then you might want to discuss it with your derm.

Share this post


Link to post
Share on other sites

How long have you been on it? During the early phase of treatment people tend to be really keyed up, worrying about side effects and stuff, and that can definitely make it hard to sleep. Once you get used to the medication and it becomes just a part of your routine instead of this big huge thing, then you should find it easier to relax. If you've been on for a while and had this the whole time, or you didn't have it until recently, then you might want to discuss it with your derm.

Today makes 1 month I've been on it. I've noticed that I wake up more often at night since I've started. I spoke with my Derm and she recommended me to take Benadryl or lower my dose to 40 but I'll be on this for longer, 10 months. :( She said if I do lower my dosage the side effects will be less. I'm going to try the Benadryl to see if that helps me sleep better at night. I'll have to really think about if I want to finish this in 4months and deal with the other side effects or be on it longer & hope the side effects are not so bad.

Thanks for the reply beenthere.... :)

Share this post


Link to post
Share on other sites

I was a chronic insomniac from the time i was a child until i learned to take control of my sleep.

I would recommend starting with something a little more gentle to induce sleep rather than popping a Benedryl. The quality of your sleep will be much better and more restful without it.

You could try herbal tea before bed - chamomile is nice, and so is Celestial Seasons Sleepytime, and a multitude of others. Hot tea is very relaxing. Devote a little time to just drink it and sort of sit there and let the day melt away. When you get into bed, consciously relax. When you are attacked by racing thoughts, mentally dismiss them. Whatever you are worrying about can't be taken care of in the middle of the night, so give yourself permission to deal with it at it's appointed time and consciously relax your muscles, slow your breathing... "There's nothing i can do about that now, i'm going to rest now and deal with it tomorrow." Then relax again. And i am so going to bed after i hit post. :lol:

It gets easier with practice. There are other relaxation techniques that might be more suited to your personality, look around. The big secret to falling asleep is that you have to let go.

If worse comes to worse, i'm sure Benedryl will work fine. :P

Share this post


Link to post
Share on other sites

Lmfao, I actually had insomnia before I went on tane. I was on Xanax and Lunesta btw. I'm into my second week of tane and it makes me sleep like a baby LOL.

Share this post


Link to post
Share on other sites

Pop a couple pof gravol pills. Cheap (get the generic kind) and works like a charm. :whistle:

I've been using it for years.

Share this post


Link to post
Share on other sites

Guys thanks for all of your replies. Been there, I'm definately going to get my hands on some tea. Well, last night I popped a Benadryl and about 45 minutes later I couldn't keep my eyes open. I slept like a baby but, this morning, I had a very hard time getting up. :( I think I'll try 1/2 a pill tonight and tomorrow I'll buy some tea and try that at night. I sure do need to try to relax more at night. Work is very stressful & I bring all of that stress home with me.

Foomph, (pof gravol pills), are these sleeping pills??

Laststraw, that's awesome that you can now sleep; you're lucky. :)

God bless! :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×